Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 07.11.2013
From: Linda Bradley

Subject: Headaches

Hi everyone, Is anyone on injections instead of mtx, am goin to see my consultant soon and think she may put me on them as mtx makes me feel so ill. Just wondered if you still get the headaches.
Thanks Linda
reply | back to forum

Date: 14.11.2013
From: Debbie

Subject: Re: Headaches

Hi Linda
I am going to be starting injections soon, I have been on MTX,
with terrible headaches, the Leflunomide which made my muscles ache badly, then Sulphssalazine, which made me vomit with blood in it. They will try you on all 3 before going on to injections. I have to decide between Simponi and Humira then ring my nurse tomorrow and tell him which one i want to take. Good luck, it's a long hard road, but hopefully we will all find pain relief soon. X
reply | back to forum

Date: 15.11.2013
From: willis

Subject: Re: Headaches

hi linda
i was on mtx tablets , dosage put up three times, then on sulphasalzine for two weeks but allergic reaction so stopped
then put onto mtx injections - much better. taking that and humira and finally there is a life for me
hope you get relief soon x
reply | back to forum

Date: 15.11.2013
From: Denise

Subject: Re: Headaches

Hi Linda

Like Willis I was on mtx tablets before the injections. Much prefer the injections as I use to sit here with a pile of little pills and really felt like a junky. But since coming off the steroids in August haven't felt that great. I too am off to see the consultant on Monday. Will let you know how I fair.

I have never associated my headaches as a side effect of the mtx as they have been ongoing for years but hey, perhaps that is another point to discuss with the consultant. In my case headache = brain fog but I think that is another affect of RA.

Will we all get there - only time will tell.

Good luck x
reply | back to forum

Date: 15.11.2013
From: willis

Subject: Re: Headaches

hi linda - i said two weeks for sulph but it was only 3 days i lasted.
Denise - know the feeling re junky :)
nurse or consultant usually give me a steroid injection when i see them (every 6 months now)i def feel the difference when it is wearing off.
like you, never put headaches with mtx but they are tolerable as less these days
brain fog - think it's just part of RA but frustrating when you can't concentrate on anything or you forget things!
hope you both have a good day
x
reply | back to forum

Date: 15.11.2013
From: linda Bradley

Subject: Re: Headaches

Hi Willis, Denise and Debbie, thanks for your messages. The thought of taking the pills makes me feel queazy! I was on 8, but my rheumy nurse suggested to reduce them, so only took 6 this week.. not as bad, but still felt rubbish. I recently had an interview for a different job in our dept... got the fog... hence I didn't get the job!! Still waiting for my appt... :-(
Will keep in touch, take care everyone x
reply | back to forum

Date: 15.11.2013
From: Colin W

Subject: Re: Headaches

Linda how much folic acid they giving you , higher dose of 5mg six days a week can reduce alot of the side effects from MTX like liver problems , hair thinning , sickness

the injections are better if you dont mind doing them yourself , went back on tablets myself , if the reduce MTX helps then it may be that causing your problems , dont know if injections would change that but they are more effective for arthritis

those of us with RA get eye problems & myself sinus problems which can causes headaches , its like sjogren's syndrome
reply | back to forum

Date: 15.11.2013
From: Denise

Subject: Re: Headaches

Evening Colin and all

Well another nail hit on the head ... I too get sinus and since increasing the mtx felt the eyelids a bit dry in the mornings. Don't get the hair thinning (well not yet) but it is very very dry these days. And the optician said recently that I had a slight cataract forming which could also be the meds although he would expect to see it in both eyes if it was the meds.

Oh, we are a lot of cronies.

Night all, time for bed xx
reply | back to forum

Date: 16.11.2013
From: linda Bradley

Subject: Re: Headaches

Hi Colin. I only have 1 5mg folic acid tablet, they told me to have it 3 days after the mtx. I dont get any trouble with eyes or sinuses. I just feel like I have flu and morning sickness.lol
By thur and time to take my folic I feel better.. My hands and wrists have been worse since I reduced the mtx... can't win.
Have a good weekend everyone
Linda x
reply | back to forum

Date: 16.11.2013
From: Colin W

Subject: Re: Headaches

Linda ask them to increase your folic acid , the doctors dont like it because they think it makes MTX less effective but it helps with the side effects so much that you can increase MTX & consultants now start people on 15mg MTX with 5mg folic acid six days a week

its stupid that they are going to make you worse instead of increasing your folic acid
reply | back to forum

Date: 16.11.2013
From: Linda Bradley

Subject: Re: Headaches

Thanks Colin, I'll mention it when I see her.. at first you just trust what the say.. but getting frustrated now.. hopefully I'll have an appt this month.
Linda x
reply | back to forum

Date: 18.11.2013
From: Linda Bradley

Subject: Re: Headaches..agrgh

For goodness sake! Just rang the appts dept, can't get an appt till 31st Dec... due one now... this rhuemy dept is crap... sorry for swearing... so angry!
There's me thinking she'll sort me out soon....got to wait another 6 wks.
reply | back to forum

Date: 19.11.2013
From: Denise

Subject: Re: Headaches

Hi Linda

When I saw my consultant yesterday he said he would see me in a month and even gave me a date and time. When I went to get it confirmed at reception she said she would have to get it authorised by her supervisor as it was a priority apt. So, seems they do keep some apt slots clear. Why don't you ring the consultant's secretary and say how desperate you are to see the consultant sooner rather than later. Alternatively, cant you speak to the rheumy nurse again.

Hope you get somewhere ... know how frustrating it all is. Oh, and just as a point of note, my consultant told me yesterday that mtx works for 85% of people. Not so in my case but if you can get the side effects sorted you might get somewhere.

D xx
reply | back to forum

Date: 21.11.2013
From: Linda Bradley

Subject: Re: Headaches

Hi Denise, the secretary put me onto the appt's dept, they did say to keep ringing just in case there is a cancellation. I have another option... see my other thread... 'useless doctors'.. lol Thanks for the reply, will keep in touch
Linda xx
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

4+9=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board